Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Austin/San Antonio, TX

March 29, 2011Dimmit County, Maverick County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 29, 2011, 11:44 PM CDT for Dimmit County, Maverick County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2011, 11:44 PM CDT (04:44 UTC)
Expired
Mar 30, 2011, 12:33 AM CDT
In force
49 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Dimmit County, TX, Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 10:47 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1803 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WUUS54 KEWX 300444
SVREWX
TXC127-323-300545-
/O.NEW.KEWX.SV.W.0010.110330T0444Z-110330T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DIMMIT COUNTY...
  SOUTHERN MAVERICK COUNTY...

* UNTIL 1245 AM CDT.

* AT 1138 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EXTREME
  SOUTHERN MAVERICK COUNTY...OR 18 MILES SOUTH OF EL INDIO...AND
  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2823 10024 2823 10027 2827 10031 2834 10032
      2844 10029 2845 10017 2821 9966 2820 9967
      2820 10021
TIME...MOT...LOC 0444Z 283DEG 21KT 2826 10020

$$
2 follow-up statements
213 
WWUS54 KEWX 300453
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1153 PM CDT TUE MAR 29 2011

TXC127-323-300545-
/O.CON.KEWX.SV.W.0010.000000T0000Z-110330T0545Z/
MAVERICK TX-DIMMIT TX-
1153 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHWESTERN DIMMIT AND SOUTHERN MAVERICK COUNTIES...

AT 1151 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EXTREME
SOUTHERN MAVERICK COUNTY...OR 20 MILES SOUTHEAST OF EL INDIO...MOVING
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT RURAL PORTIONS OF MAVERICK 
COUNTY THROUGH MIDNIGHT...AND WILL COVER THE SOUTHWEST CORNER OF 
DIMMIT COUNTY FROM 1155 PM THROUGH AT LEAST 1220 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2823 10024 2823 10027 2827 10031 2834 10032
      2844 10029 2845 10017 2821 9966 2820 9967
      2820 10021
TIME...MOT...LOC 0449Z 283DEG 21KT 2825 10017

$$
592 
WWUS54 KEWX 300533
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 AM CDT WED MAR 30 2011

TXC127-323-300544-
/O.CAN.KEWX.SV.W.0010.000000T0000Z-110330T0545Z/
MAVERICK TX-DIMMIT TX-
1233 AM CDT WED MAR 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DIMMIT AND
SOUTHERN MAVERICK COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2823 10024 2823 10027 2827 10031 2834 10032
      2844 10029 2845 10017 2821 9966 2820 9967
      2820 10021
TIME...MOT...LOC 0534Z 283DEG 21KT 2819 9988

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 11:34 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 29, 11:34 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 PM CDT TUE MAR 29 2011

.AVIATION...
ISOLATED STRONG TSRA OVER THE RIO GRANDE PLAINS WILL CONTINUE
MOVING SEWD. SFC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
AREA BEHIND A COLD FRONT PUSHING SEWD TOWARD THE TX COAST.
OTHERWISE MVFR...CIGS WILL PREVAIL BEHIND A COLD FRONT WITH GUSTY
NLY WINDS AT 10-20 KNOTS OVERNIGHT...WITH CIGS LIFTING OR SCATTERING
TO VFR MOST AREAS AFTER 17Z-18Z.

&&

.PREV DISCUSSION... /ISSUED 829 PM CDT TUE MAR 29 2011/

DISCUSSION...
CLEARANCE OF THE FIRST WAVE OF COUNTIES FROM THE WATCH AT 8 PM
IS IN RESPONSE TO AN AGGRESSIVE FRONTAL PUSH WITH WINDS JUMPING TO
NORTHERLY 3-4 KFT AGL BEHIND THE FRONT. THUS SEVERE THREAT FROM
POST FRONTAL ACTIVITY SHOULD BE ALMOST NIL. ISOLATED ALONG
FRONTAL SEVERE THREAT CONTINUES SOUTH OF HWY 90...MAINLY W OF SAT.
WILL WORK ON SOME LOWERING POPS AND LOWERING MIN TEMPS IN
PREPARATION FOR THE NEXT ROUND OF WARNING CLEARANCES.

PREV DISCUSSION... /ISSUED 639 PM CDT TUE MAR 29 2011/

UPDATE...
EARLY UPDATE TO REFRESH FRONTAL TIMING AND WX TYPES...AS MOST OF
THE ACTIVITY TO THE EAST WILL BE SHOWERS UNTIL THE FRONT PUSHES
THROUGH. WITH THE FRONT ALREADY ENTERING THE NORTHERN PARTS OF THE
AUSTIN METRO AREA...ANOTHER UPDATE WILL BE NEEDED SOON TO REDUCE
POPS. QPF ADJUSTED DOWN FOR THE CENTRAL TX AS POST FRONTAL
CONVECTION IS EXPECTED TO BE MINIMAL. SEVERE POTENTIAL REMAINS
BEST TO THE WEST BUT COULD EXPAND FARTHER EAST TOWARD THE SAT AREA
AS THE COLD FRONT DRAWS NEAR US HIGHWAY 90 BY 9 PM.

PREV DISCUSSION... /ISSUED 610 PM CDT TUE MAR 29 2011/

AVIATION...
A STRONG COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS AS AN
UPPER AIR TROUGH MOVES ACROSS THE REGION. ALONG WITH AFTERNOON
HEATING OF A MOIST UNSTABLE AIR MASS WILL RESULT IN THE DEVELOPMENT
OF SCATTERED SHRA/TSRA. ISOLATED TSRA WILL BE SEVERE WITH 1" OR
LARGER HAIL AND DAMAGING WINDS IN EXCESS OF 50 KNOTS BEFORE 04Z.
OTHERWISE VFR-MVFR CIGS WILL LOWER TO IFR BEHIND THE COLD FRONT
WITH GUSTY NORTH WINDS 10-20 KNOTS. SHRA/TSRA WILL DIMINISH BEHIND
THE COLD FRONT OVC IFR-MVFR CIGS CONTINUING IN THE OVERNIGHT AND
WEDNESDAY MORNING HOURS.

PREV DISCUSSION... /ISSUED 338 PM CDT TUE MAR 29 2011/

DISCUSSION...
UPPER LEVEL SHORT WAVE ENERGY MOVING THIS AFTERNOON ACROSS NORTHERN
TEXAS WITH 25-35 KNOTS AT 6KM (ACCORDING TO LATEST PROFILER OBS)
WILL ENHANCE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON/EARLY
EVENING ACROSS SOUTH CENTRAL TEXAS. AS OF 300 PM...A PACIFIC FRONTAL
BOUNDARY WAS LOCATED FROM BRADY(CENTRAL TEXAS) TO SONARA TO SOUTH OF
SHEFFIELD. THIS FEATURE IS FORECAST TO PUSH SOUTHEASTWARD AND MEET
WITH A WARM FRONTAL BOUNDARY LOCATED ACROSS THE COASTAL BEND AREA.

CURRENTLY...MUCH OF SOUTH CENTRAL TEXAS IS UNDER MOSTLY TO CLOUDY
SKIES WITH THE EXCEPTION OF THE WESTERN PORTION OF VAL VERDE COUNTY
AND THE WESTERN EDWARDS PLATEAU AREA AND SOME LOCATIONS OVER THE FAR
EASTERN COUNTIES. WE ARE ANTICIPATING FOR CLOUDS TO ERODE A BIT
WITHIN THE NEXT FEW HOURS WHILE THE SURFACE HEATS UP. HAVING SAID
THAT, THE POTENTIAL FOR STRONG THUNDERSTORMS AND GUSTY WINDS AS
WELL AS LARGE HAIL IS POSSIBLE LATE THIS AFTERNOON/EARLY EVENING
MAINLY ALONG THE MIDDLE RIO GRANDE VALLEY, EDWARDS PLATEAU,
WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. HEAVY DOWNPOURS ARE
POSSIBLE MAINLY ACROSS THE FAR SOUTHEASTERN COUNTIES AS
PRECIPITABLE WATER VALUES ARE ANTICIPATED TO INCREASE OVER THE
COASTAL BEND AREA AND SOUTH TEXAS. THE MAIN THREAT THIS
AFTERNOON/EARLY EVENING WILL BE LARGE HAIL SIZE AND STRONG GUSTY
WINDS. STORM TOTAL AMOUNTS COULD RANGE FROM AN INCH TO TWO INCHES
OVER THE MOST AFFECTED AREAS.

LATEST SPC MESOSCALE DISCUSSION MENTIONED ABOUT A POSSIBLE WATCH FOR
SEVERE POTENTIAL ACROSS THE MIDDLE RIO GRANDE VALLEY, THE EDWARDS
PLATEAU AND SOUTHERN PARTS OF THE HILL COUNTRY. THEREFORE, WE ARE
MONITORING THE WEATHER CLOSELY AS THIS POTENTIAL SEVERE EVENT
UNFOLDS.

LATER THIS EVENING...WEATHER CONDITIONS WILL IMPROVE OVER SOUTH
CENTRAL TEXAS AS THE PACIFIC FRONT MOVES AWAY FROM THE AREA AROUND
MIDNIGHT/OVERNIGHT PERIOD AND A RELATIVE ZONAL FLOW ALOFT RETURNS.

ON WEDNESDAY...EXPECT MOSTLY CLOUDY TO CLOUDY SKIES IN THE MORNING
AS COLD AIR ADVECTION GETS TRAP UNDER THE BOUNDARY LAYER.
HOWEVER...DURING THE AFTERNOON...CLOUDS ARE EXPECTED TO CLEAR OUT AS
A SURFACE RIDGE BUILDS OVER THE AREA AND NORTHERLY WIND FLOW PUSHES
THE CLOUDINESS TOWARD THE RIO GRANDE VALLEY.

THURSDAY AND CONTINUING UNTIL THE UPCOMING WEEKEND...SOUTHERLY
FLOW RETURNS FOR MUCH OF SOUTH CENTRAL TEXAS BRINGING BACK SLIGHTLY
ABOVE NORMAL TEMPS. EXPECT SOME CLOUDINESS IN THE MORNING PERIOD
ESPECIALLY THURSDAY AND FRIDAY...BUT CLEARING IN THE AFTERNOONS FOR PARTLY
CLOUDY TO MOSTLY SUNNY SKIES.

A COLD FRONT IS EXPECTED TO CROSS SOUTH CENTRAL TEXAS AT THE
BEGINNING OF THE UPCOMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              45  67  49  81  58 /  30  10  -    0   0
AUSTIN BERGSTROM INTL AIRPORT  46  68  46  80  56 /  40  20  -    0   0
NEW BRAUNFELS MUNI AIRPORT     48  70  50  81  57 /  50  10  10   0   0
BURNET MUNI AIRPORT            43  65  47  80  57 /  20  10  -    0   0
DEL RIO INTL AIRPORT           54  71  58  85  57 /  10  10  10  -   -
GEORGETOWN MUNI AIRPORT        43  65  48  79  57 /  30  10  -    0   0
HONDO MUNI AIRPORT             52  70  54  84  56 /  30  10  -    0   0
SAN MARCOS MUNI AIRPORT        47  69  49  81  57 /  50  10  -    0   0
LA GRANGE - FAYETTE REGIONAL   50  66  50  76  56 /  50  20  10   0  -
SAN ANTONIO INTL AIRPORT       50  70  52  81  57 /  30  10  10   0   0
STINSON MUNI AIRPORT           51  71  53  83  56 /  40  10  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, Mar 29, 4:13 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 PM CDT TUE MAR 29 2011

TXZ171>173-183>194-202>209-217>225-228-302115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
413 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS
AFTERNOON ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN THREAT
WILL BE LARGE HAIL...BUT STRONG WINDS WILL ALSO BE POSSIBLE. THERE
IS ONLY AN ISOLATED POTENTIAL FOR HEAVY RAINFALL AMOUNTS OVER ONE
INCH...MAINLY FOR AREAS EAST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER VAL VERDE
COUNTY ON SUNDAY AND OVER THE RIO GRANDE PLAINS MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND THIS EVENING.

In the hours before

Local storm report, Mar 29, 10:21 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             LAUGHLIN AFB            29.36N 100.78W
03/29/2011  M1.00 INCH       VAL VERDE          TX   OTHER FEDERAL

            BORDER PATROL REPORTED QUARTER SIZED HAIL AROUND
            LAUGHLIN AFD.

&&

EVENT NUMBER EWX1100054

AKF
Local storm report, Mar 29, 10:23 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1023 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             LAUGHLIN AFB            29.36N 100.78W
03/29/2011  M1.00 INCH       VAL VERDE          TX   OTHER FEDERAL

            BORDER PATROL REPORTED QUARTER SIZED HAIL AROUND
            LAUGHLIN AFB.

&&

CORRECTED REMARKS

EVENT NUMBER EWX1100054

AKF
Local storm report, Mar 29, 11:01 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1101 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             7 SE EAGLE PASS         28.63N 100.42W
03/29/2011  M1.00 INCH       MAVERICK           TX   PUBLIC

&&

EVENT NUMBER EWX1100055

AKF
Special weather statement, Mar 29, 11:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 PM CDT TUE MAR 29 2011

TXZ217-228-300515-
DIMMIT-MAVERICK-
1118 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DIMMIT AND MAVERICK
COUNTIES UNTIL 1215 AM CDT...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF EL INDIO...MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN MAVERICK AND SOUTHWESTERN DIMMIT
COUNTIES.
Local storm report, Mar 29, 11:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1120 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             EAGLE PASS              28.71N 100.49W
03/29/2011  M0.88 INCH       MAVERICK           TX   PUBLIC

&&

EVENT NUMBER EWX1100056

AKF
Special weather statement, Mar 29, 11:37 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT TUE MAR 29 2011

TXZ217-228-300530-
DIMMIT-MAVERICK-
1137 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DIMMIT AND MAVERICK
COUNTIES UNTIL 1230 AM CDT...

AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF EL INDIO...MOVING SOUTHEAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN MAVERICK AND SOUTHWESTERN
DIMMIT COUNTIES.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:32 PM CDTSevere Thunderstorm WarningEWXMaverick58 min
Mar 29, 9:41 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde64 min
Mar 29, 10:28 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.